Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 117, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 5, 2021, 2:58 PM PDT. It took effect at Jun 5, 2021, 11:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2021, 2:58 PM PDT (21:58 UTC)
- In effect from
- Jun 5, 2021, 11:00 PM PDT
- Expired
- Jun 6, 2021, 2:57 AM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
750 WHUS76 KSEW 052158 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 258 PM PDT Sat Jun 5 2021 PZZ131-132-060600- /O.CON.KSEW.GL.W.0039.000000T0000Z-210606T0600Z/ /O.NEW.KSEW.SC.Y.0117.210606T0600Z-210606T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 258 PM PDT Sat Jun 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-060600- /O.EXT.KSEW.SC.Y.0116.000000T0000Z-210606T2100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 258 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... * WHAT...South winds 15 to 25 kt and seas 10 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Admiralty Inlet- 258 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Puget Sound and Hood Canal- 258 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt for the southern Sound and northwest winds 15 to 25 kt for the northern Sound. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Northern Inland Waters Including The San Juan Islands- 258 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
310 WHUS76 KSEW 060323 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 823 PM PDT Sat Jun 5 2021 PZZ131-132-061130- /O.CON.KSEW.GL.W.0039.000000T0000Z-210606T0600Z/ /O.CON.KSEW.SC.Y.0117.210606T0600Z-210606T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 823 PM PDT Sat Jun 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 kt this evening, easing to 15 to 25 kt overnight. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-061130- /O.EXB.KSEW.SC.Y.0116.000000T0000Z-210606T1800Z/ Grays Harbor Bar- 823 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Rough bar conditions. Combined seas 10 to 12 ft. * WHERE...Grays Harbor Bar. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL DETAILS... Maximum ebb currents will occur around 245 AM and 300 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ150-153-156-170-173-176-061130- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T2100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 823 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt and seas 8 to 12 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Admiralty Inlet- 823 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Puget Sound and Hood Canal- 823 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt northern Sound and southwest winds 15 to 25 kt southern Sound. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-060600- /O.CON.KSEW.SC.Y.0116.000000T0000Z-210606T0600Z/ Northern Inland Waters Including The San Juan Islands- 823 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
935 WHUS76 KSEW 060957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Sun Jun 6 2021 PZZ131-132-061100- /O.CAN.KSEW.SC.Y.0117.000000T0000Z-210606T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ PZZ150-153-156-170-173-176-061800- /O.EXT.KSEW.SC.Y.0116.000000T0000Z-210607T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 kt and seas 8 to 10 ft at 11 to 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-061800- /O.EXT.KSEW.SC.Y.0116.000000T0000Z-210606T1900Z/ Grays Harbor Bar- 257 AM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Combined seas 9 or 10 feet this morning, 7 to 8 feet this afternoon and tonight. Bar conditions rough this morning, moderate this afternoon and tonight. Maximum ebb currents will occur around 300 PM today and 315 AM Monday. * WHERE...Grays Harbor Bar. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 8:58 AM PDT, 6 hours earlier.
Area forecast discussion, Jun 5, 8:58 AM PDT, 6 hours before
Area Forecast Discussion
National Weather Service Seattle WA
858 AM PDT Sat Jun 5 2021
.SYNOPSIS...A cool showery weather pattern will remain in place for
Western Washington through the weekend and into next week. Temperatures
will be coolest over the weekend and them warm somewhat through
the week ahead.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...Showers continue across the
region today in onshore flow. There is a slight chance of
afternoon/evening thunderstorms, most likely with a convergence
zone that'll develop over the north sound. Overall, cooler weather
today with high temperatures in the upper 50s to mid 60s. 33
Previous discussion...Our little stint of summer weather this
past week will not be making a return any time soon. A shortwave
upper trough will move through Western Washington today with cool
showery weather. Another system will arrive Sunday afternoon and
night, and that system has cooler air aloft and more of a cut-off
upper low than a trough. We might see the Puget Sound Convergence
Zone form a couple of times over the weekend, and there is a
slight chance of thunderstorms in the forecast--mainly for the
afternoon each day. High temps will be cool--upper 50s to mid 60s.
.LONG TERM /TUESDAY THROUGH FRIDAY/...An upper trough will keep a
chance of showers in the forecast. High temps will be in the 60s to
lower 70s. No doubt most days will see marine layer clouds in the
night and morning hours, but some sunshine in the afternoon and
evening hours seems pretty likely. With the trough parked just
offshore through the week, we might eventually see a period of moist
southerly flow and frontogenesis like the 00z ECMWF shows occuring
later in the week. 19
&&
.AVIATION...Winds will be westerly aloft through today as an upper
trough moves through the area. Radar this morning showing
scattered shower activity across the majority of the region in the
wake of a frontal system that traversed the area earlier this
morning. A mixed bag of cigs across the region for many terminals
in the vicinity of this shower activity. Cigs will rebound to
more widespread VFR later today with a few showers and a convergence
zone possible across areas of King/Snohomish Counties into this
evening. Winds will be southwesterly this morning, increasing late
this morning and persisting into the early evening. North winds
likely north of the convergence zone. Winds of 10 to 15 kts with a
few gusts up to 25-30 kts possible later today.
KSEA...MVFR cigs this morning (16z-18z) in the vicinity of light
rain. A few showers this afternoon with conditions rebounding to
VFR. Southwest winds of 10 to 15 kts will increase late this
morning, with a few gusts to 25 kts possible persisting into this
evening. JD/SB
&&
.MARINE...Small Craft Advisory winds will persist for most waters
today into this evening with gale warnings for the central and
eastern portions of the Strait of Juan de Fuca. Winds will ease
tonight with SCA advisory for the coastal waters into early Sunday
morning for swells near 10 feet. Another system will move through
the coastal waters on Sunday for increasing winds and SCA winds
for the coastal waters. Winds will then ease again Sunday night.
Onshore winds will persist into next week. The swells will build
to 8 to 10 feet today, with swells on Sunday of 8 to 9 ft. JD/SB
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 11 AM PDT this morning for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning until 11 PM PDT this evening for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 11 PM PDT this evening for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:01 AM PDT | Gale Warning | SEW | 20 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.